Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Immediate bleeding and missed periods after taking contraceptive pills - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1718 Questions
User :   Hi, I am 25 year old, i have a question related to menstrual skip
Doctor :   Hi
User :   Hi
Doctor :   Dr here
Doctor :   How can i help you?
User :   in wanted to speak to a gynecologist
User :   am i in ryte place?
Doctor :   I am a general physician and will try to help you to my best.
User :   ok
User :   I am 25 year old and i had unprotected sex with my husband on aug 30, i had ipill within 72 hours
Doctor :   Please proceed with your query.
Doctor :   Ok
User :   Sorry, it was on july 30, on i got bleeding in a week,
Doctor :   When did you have your last periods? Are your periods normal?
User :   my last period was on july 20
Doctor :   After that you got bleeding again?
User :   after that i had ipil, so got beeling for 5 days similar to periods on Aug 6, i.e., after a week of having ipill
Doctor :   So you mean to say after taking i pill you got bleeding after a week which lasted for 5 days.
User :   yes
User :   correct
Doctor :   Ok
User :   i expected to have my normal perionds on aug 20, or atleast on sep 6... but have not yet got it...
Doctor :   The hormonal pills like i pill cause a change in the hormonal balance and thus cause bleeding like it happened to you and also it takes about 2 to 3 cycles to get back to normal.
User :   Are there any chances of pregnanacy?
Doctor :   Your cycles may vary for the time for few months.
Doctor :   These pills are effective upto 95% only so in some cases they can cause pregnancy also but since you had bleeding after taking it it does not seem so.
User :   ok...
User :   How can i confirm?
User :   COz i am not feeling any symtoms like vomiting or dizziness
Doctor :   You can wait for few days and then go for Home pregnancy test,otherwise you can go for a blood HCG test which is a confirmatory test. Also the pregnancy symptoms do not show up so early.
User :   For how many more days can wait before taking the test?
Doctor :   You can wait for a week or so.
User :   as its already 41 days since my last periods, is it ok to wait for a week more?
User :   As i dont want to have a baby now, wont it coz any pblm if i want to terminate it?
Doctor :   I have already explained you that hormonal imbalance because of the pill cause such delay and alter the cycles.But if you want you can go for it now .
User :   ya, correct
User :   after how many days does the symptoms show up?
Doctor :   Do you mean regarding pregnancy?
User :   yes
Doctor :   It can vary in every women ranging from 60 days to no symptom at all in some.
User :   I am aswell experiencing slight back pain and abdominal pain is that also part of hormonal imbalance?
Doctor :   There are many side effects of this medication as altered cycles, abdominal pain,nausea, dizziness, tiredness, headache
Doctor :   If all these symptoms are very severe then you need to get yourself examined.
User :   ok ok
User :   Thanks a lot sir
User :   Sorry
User :   madam :)
Doctor :   Is there anything else you would like to know?
User :   No, thats it.. Thank you
Doctor :   Thanks for consulting me, bye for now
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor